Influenza bij kinderen die chemotherapie ondergaan

G M Goossen, J B M van Woensel, M M van Noesel, H L Zaaijer, M D van de Wetering

Onderzoeksoutput: Bijdrage aan tijdschriftArtikelpeer review

Samenvatting

Two paediatric cancer patients were found to have influenza shortly after receiving chemotherapy. Both presented with neutropenic fever. The first patient, a 15-year-old boy with Hodgkin's lymphoma, recovered without complications. The second patient, a 15-month-old-girl with metastatic Wilms' tumour, died due to severe infectious complications. These cases illustrate that common viruses, such as the influenza virus, can cause fulminant secondary infections in immunocompromised patients. Viruses, including the influenza virus, should always be considered as pathogens in patients with neutropenic fever, and influenza vaccination should be considered in these high-risk patients.

Vertaalde titel van de bijdrageInfluenza in children undergoing chemotherapy
Originele taal-2Nederlands
Pagina's (van-tot)2154-7
Aantal pagina's4
TijdschriftNederlands tijdschrift voor geneeskunde
Volume151
Nummer van het tijdschrift39
StatusGepubliceerd - 29 sep. 2007
Extern gepubliceerdJa

Trefwoorden

  • Adolescent
  • Antineoplastic Agents/adverse effects
  • Female
  • Hodgkin Disease/drug therapy
  • Humans
  • Immunocompromised Host
  • Infant
  • Influenza Vaccines/administration & dosage
  • Influenza, Human/complications
  • Male
  • Wilms Tumor/drug therapy

Vingerafdruk

Duik in de onderzoeksthema's van 'Influenza bij kinderen die chemotherapie ondergaan'. Samen vormen ze een unieke vingerafdruk.

Citeer dit